Alert archive / Maine / Winter Storm Warnings in 2005

Winter Storm Warning 2, NWS Gray, ME

November 23, 2005Coos County, New Hampshire; Franklin County, Oxford County, Somerset County, Maine

NWS Gray, ME issued this winter storm warning at Nov 23, 2005, 8:29 PM EST for Coos County, New Hampshire; Franklin County, Oxford County, Somerset County, Maine. It took effect at Nov 24, 2005, 9:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 23, 2005, 8:29 PM EST (01:29 UTC)
In effect from
Nov 24, 2005, 9:00 AM EST
Expired
Nov 24, 2005, 9:00 PM EST
In force
12 hr
Issued by
NWS Gray, ME

Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Coos County, NH

The radar

The Portland,ME radar (KGYX), 118 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 1.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2005-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2005-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KGYX 240129
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
829 PM EST WED NOV 23 2005

...WINTRY CONDITIONS EXPECTED ACROSS WESTERN MAINE AND 
NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE THANKSGIVING
DAY...

.LWO PRESSURE OVER ONTARIO THIS EVENING WILL MOVE SOUTHEAST...REACHING
WESTERN NEW ENGLAND THANKSGIVING DAY. ANOTHER LOW PRESSURE SYSTEM
WILL DEVELOP ACROSS CENTRAL NEW ENGLAND THURSDAY AFTERNOON...THEN
MOVE NORTH INTO QUEBEC THURSDAY EVENING.

CLOUDS WILL INCREASE OVERNIGHT...AND LIGHT SNOW WILL SPREAD INTO
WESTERN NEW HAMPSHIRE AND SOUTHWEST MAINE LATE TONIGHT. THE SNOW
WILL BECOME STEADIER AND HEAVIER THURSDAY MORNING. ALONG AND NEAR 
THE COAST...EAST WINDS WILL TRANSPORT SOMEWHAT MILDER AIR INTO
AREA...AND CAUSE THE SNOW TO MIX WITH AND CHANGE TO RAIN. ALONG
THE IMMEDIATE COAST...AN INCH OR TWO OF SNOW MAY ACCUMULATE BEFORE
THE CHANGEOVER. FURTHER INLAND ACROSS SOUTHEAST NEW HAMPSHIRE AND
PORTIONS OF SOUTHERN MAINE...2 TO AS MUCH AS 5 INCHES OF SNOW WILL
ACCUMULATE BEFORE THE MIX AND CHANGE.

FURTHER INLAND...INCLUDING THE FOOTHILLS OF WESTERN MAINE AND NEW
HAMPSHIRE...SLEET COULD MIX WITH THE SNOW AT TIMES. HOWEVER...4 TO
6 INCHES OF SNOW IS EXPECTED IN THESE AREAS BY LATE IN THE DAY.
ACROSS THE MOUNTAINS...WHERE THE PRECIPITATION IS EXPECTED TO
REMAIN PREDOMINATELY SNOW...AS MUCH AS 8 INCHES OF SNOW CAN BE
EXPECTED BY THURSDAY EVENING.

TRAVEL WILL BE HAMPERED ACROSS THE REGION THANKSGIVING DAY DUE TO
THE WINTRY CONDITIONS. EVEN IN LOCATIONS WHERE THE SNOW CHANGES TO
RAIN...TEMPERATURES WILL NOT STRAY TOO MUCH FROM THE FREEZING
MARK...AND TRAVEL WILL BE SLICK. FURTHER INLAND...TRAVEL WILL
BECOME HAZARDOUS DURING THE DAY. BE SURE TO LEAVE YOURSELF EXTRA
TIME TO TRAVEL...AND BE PREPARED FOR WINTER TIME DRIVING CONDITIONS.


MEZ007>009-NHZ001-002-241100-
/O.UPG.KGYX.WS.A.0002.051124T1500Z-051125T0300Z/
/O.NEW.KGYX.WS.W.0002.051124T1400Z-051125T0200Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM
829 PM EST WED NOV 23 2005

...WINTER STORM WARNING IN EFFECT FROM 9 AM TO 9 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM EST THURSDAY.

EXPECT SNOW TO DEVELOP THURSDAY MORNING...AND CONTINUE INTO
THURSDAY EVENING. WHILE SLEET MAY MIX WITH THE SNOW AT TIMES...
EXPECT TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MEZ012>014-NHZ003-004-241100-
/O.UPG.KGYX.WS.A.0002.051124T1500Z-051125T0300Z/
/O.NEW.KGYX.WW.Y.0005.051124T1400Z-051125T0000Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
NORTHERN GRAFTON-NORTHERN CARROLL-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS...
MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...LITTLETON...NORTH CONWAY...
CONWAY
829 PM EST WED NOV 23 2005

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TO 7 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WINTER WEATHER
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM EST THURSDAY. 

EXPECT SNOW TO DEVELOP THURSDAY MORNING...AND CONTINUE INTO
THURSDAY EVENING. WHILE SLEET MAY MIX WITH THE SNOW AT TIMES...
EXPECT TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MEZ018>022-NHZ005>010-013-241100-
/O.NEW.KGYX.WW.Y.0005.051124T1400Z-051125T0000Z/
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
INCLUDING THE CITIES OF...NORTH WINDHAM...GORHAM...BRIDGTON...
LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...GARDINER...
UNITY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...
NEWPORT...CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...
ROCHESTER...DOVER...DURHAM...DERRY...LONDONDERRY...EXETER
829 PM EST WED NOV 23 2005

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TO 7 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WINTER WEATHER
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM EST THURSDAY. 

EXPECT SNOW TO DEVELOP THURSDAY MORNING...AND MIX WITH AND CHANGE
TO SLEET AND RAIN...ESPECIALLY CLOSER TO THE COAST. ACCUMULATIONS
WILL RANGE FROM 2 INCHES CLOSER TO THE COAST TO AS MUCH AS 5
INCHES IN THE HIGHER TERRAIN.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

HAYES
4 follow-up statements
000 
WWUS41 KGYX 240139
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
839 PM EST WED NOV 23 2005

...WINTRY CONDITIONS EXPECTED ACROSS WESTERN MAINE AND 
NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE THANKSGIVING
DAY...

.LOW PRESSURE OVER ONTARIO THIS EVENING WILL MOVE SOUTHEAST...REACHING
WESTERN NEW ENGLAND THANKSGIVING DAY. ANOTHER LOW PRESSURE SYSTEM
WILL DEVELOP ACROSS CENTRAL NEW ENGLAND THURSDAY AFTERNOON...THEN
MOVE NORTH INTO QUEBEC THURSDAY EVENING.

CLOUDS WILL INCREASE OVERNIGHT...AND LIGHT SNOW WILL SPREAD INTO
WESTERN NEW HAMPSHIRE AND SOUTHWEST MAINE LATE TONIGHT. THE SNOW
WILL BECOME STEADIER AND HEAVIER THURSDAY MORNING. ALONG AND NEAR 
THE COAST...EAST WINDS WILL TRANSPORT SOMEWHAT MILDER AIR INTO
AREA...AND CAUSE THE SNOW TO MIX WITH AND CHANGE TO RAIN. ALONG
THE IMMEDIATE COAST...AN INCH OR TWO OF SNOW MAY ACCUMULATE BEFORE
THE CHANGEOVER. FURTHER INLAND ACROSS SOUTHEAST NEW HAMPSHIRE AND
PORTIONS OF SOUTHERN MAINE...2 TO AS MUCH AS 5 INCHES OF SNOW WILL
ACCUMULATE BEFORE THE MIX AND CHANGE.

FURTHER INLAND...INCLUDING THE FOOTHILLS OF WESTERN MAINE AND NEW
HAMPSHIRE...SLEET COULD MIX WITH THE SNOW AT TIMES. HOWEVER...4 TO
6 INCHES OF SNOW IS EXPECTED IN THESE AREAS BY LATE IN THE DAY.
ACROSS THE MOUNTAINS...WHERE THE PRECIPITATION IS EXPECTED TO
REMAIN PREDOMINATELY SNOW...AS MUCH AS 8 INCHES OF SNOW CAN BE
EXPECTED BY THURSDAY EVENING.

TRAVEL WILL BE HAMPERED ACROSS THE REGION THANKSGIVING DAY DUE TO
THE WINTRY CONDITIONS. EVEN IN LOCATIONS WHERE THE SNOW CHANGES TO
RAIN...TEMPERATURES WILL NOT STRAY TOO MUCH FROM THE FREEZING
MARK...AND TRAVEL WILL BE SLICK. FURTHER INLAND...TRAVEL WILL
BECOME HAZARDOUS DURING THE DAY. BE SURE TO LEAVE YOURSELF EXTRA
TIME TO TRAVEL...AND BE PREPARED FOR WINTER TIME DRIVING CONDITIONS.


MEZ007>009-NHZ001-002-241345-
/O.UPG.KGYX.WS.A.0002.051124T1500Z-051125T0300Z/
/O.NEW.KGYX.WS.W.0002.051124T1400Z-051125T0200Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM
839 PM EST WED NOV 23 2005

...WINTER STORM WARNING IN EFFECT FROM 9 AM TO 9 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM EST THURSDAY.

EXPECT SNOW TO DEVELOP THURSDAY MORNING...AND CONTINUE INTO
THURSDAY EVENING. WHILE SLEET MAY MIX WITH THE SNOW AT TIMES...
EXPECT TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MEZ012>014-NHZ003-004-241345-
/O.UPG.KGYX.WS.A.0002.051124T1500Z-051125T0300Z/
/O.NEW.KGYX.WW.Y.0005.051124T1400Z-051125T0000Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
NORTHERN GRAFTON-NORTHERN CARROLL-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS...
MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...LITTLETON...NORTH CONWAY...
CONWAY
839 PM EST WED NOV 23 2005

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TO 7 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WINTER WEATHER
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM EST THURSDAY. 

EXPECT SNOW TO DEVELOP THURSDAY MORNING...AND CONTINUE INTO
THURSDAY EVENING. WHILE SLEET MAY MIX WITH THE SNOW AT TIMES...
EXPECT TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MEZ018>022-NHZ005>010-013-241345-
/O.NEW.KGYX.WW.Y.0005.051124T1400Z-051125T0000Z/
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
INCLUDING THE CITIES OF...NORTH WINDHAM...GORHAM...BRIDGTON...
LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...GARDINER...
UNITY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...
NEWPORT...CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...
ROCHESTER...DOVER...DURHAM...DERRY...LONDONDERRY...EXETER
839 PM EST WED NOV 23 2005

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TO 7 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WINTER WEATHER
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM EST THURSDAY. 

EXPECT SNOW TO DEVELOP THURSDAY MORNING...AND MIX WITH AND CHANGE
TO SLEET AND RAIN...ESPECIALLY CLOSER TO THE COAST. ACCUMULATIONS
WILL RANGE FROM 2 INCHES CLOSER TO THE COAST TO AS MUCH AS 5
INCHES IN THE HIGHER TERRAIN.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

HAYES
000 
WWUS41 KGYX 240840
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
340 AM EST THU NOV 24 2005

...WINTRY CONDITIONS EXPECTED ACROSS SOUTHERN AND WESTERN MAINE
AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE TODAY...

.LOW PRESSURE WILL MOVE QUICKLY EAST FROM THE GREAT LAKES REGION
AND ACROSS CENTRAL NEW ENGLAND TODAY. THIS LOW WILL THEN TURN TO
THE NORTH AND MOVE INTO QUEBEC TONIGHT.

SNOW WILL SPREAD FROM SOUTH TO NORTH ACROSS THE REGION THIS
MORNING. ALONG AND NEAR THE COAST...EASTERLY WINDS WILL PUSH
WARMER AIR INLAND CAUSING THE SNOW TO MIX WITH THEN CHANGE TO
RAIN. THIS WILL KEEP SNOW AMOUNTS LOWER FOR COASTAL AREAS...WHERE
ONLY AN INCH OR TWO OF SNOW IS EXPECTED. 

FURTHER INLAND...OVER SOUTHERN AND CENTRAL INTERIOR PORTIONS OF
MAINE AND SOUTHEAST NEW HAMPSHIRE THE WARMER AIR WILL EVENTUALLY
CAUSE THE SNOW TO MIX OR CHANGE TO RAIN...AFTER 2 TO 5 INCHES OF
SNOW ACCUMULATES.

IN THE MOUNTAINS AND FOOTHILLS THE PRECIPITATION WILL FALL MAINLY
AS SNOW...SO AMOUNTS WILL BE HIGHER...AS MUCH AS 4 TO 8 INCHES IN
THE MOUNTAINS.

THE PRECIPITATION WILL END FROM SOUTH TO NORTH LATER THIS
AFTERNOON...BUT THE SNOW WILL CONTINUE INTO THE EVENING HOURS
OVER FAR NORTHERN NEW HAMPSHIRE AND THE MOUNTAINS OF WESTERN
MAINE.

TRAVEL WILL BE HAMPERED ACROSS THE REGION THIS HOLIDAY DUE TO THE
WINTRY CONDITIONS. EVEN IN LOCATIONS WHERE THE SNOW CHANGES TO
RAIN...TEMPERATURES WILL NOT STRAY TOO MUCH FROM THE FREEZING
MARK SO TRAVEL MAY CONTINUE TO BE HAZARDOUS. ALLOW YOURSELF EXTRA
TIME TO TRAVEL AND DRIVE WITH EXTREME CARE.

MEZ007>009-NHZ001-002-241700-
/O.CON.KGYX.WS.W.0002.051124T1400Z-051125T0200Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM
340 AM EST THU NOV 24 2005

...WINTER STORM WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 9 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IS CONTINUING THE WINTER STORM
WARNING FOR FAR NORTHERN NEW HAMPSHIRE AND THE WESTERN MAINE
MOUNTAINS FROM THIS MORNING THROUGH THIS EVENING.

EXPECT TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES.

THIS WILL MAKE TRAVEL DIFFICULT THROUGH THIS EVENING.

$$

MEZ012>014-018>022-NHZ003>010-013-241700-
/O.CON.KGYX.WW.Y.0005.051124T1400Z-051125T0000Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS...
MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...LITTLETON...NORTH CONWAY...CONWAY...LEBANON...
HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...CONCORD...
LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...DOVER...
DURHAM...DERRY...LONDONDERRY...EXETER
340 AM EST THU NOV 24 2005

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM THIS
MORNING TO 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IS CONTINUING THE WINTER WEATHER
ADVISORY FOR CENTRAL AND INTERIOR SOUTHEAST NEW HAMPSHIRE AND THE
FOOTHILLS AND SOUTHERN AND CENTRAL INTERIOR SECTIONS OF MAINE
TODAY. 

EXPECT TOTAL SNOW ACCUMULATIONS ANYWHERE FROM 2 TO 6 INCHES BEFORE
ANY CHANGEOVER TO RAIN.

THIS WILL MAKE TRAVEL DIFFICULT TODAY.

$$
000 
WWUS41 KGYX 241559
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1059 AM EST THU NOV 24 2005

...SNOW AND MIXED PRECIPITATION WILL TAPER OFF ACROSS SOUTHERN
SECTIONS THIS AFTERNOON...

.LOW PRESSURE OVER BEVERLY MASSACHUSETTS WILL RACE QUICKLY TO THE
NORTH THIS AFTERNOON. THE LOW WILL ENTER QUEBEC PROVINCE TONIGHT.

SNOW WILL CONTINUE ACROSS THE MOUNTAINS OF MAINE AND NORTHERN NEW
HAMPSHIRE THROUGH THIS EVENING. ELSEWHERE...MUCH OF THE
PRECIPITATION WILL TAPER OFF DURING THE MID AFTERNOON HOURS.

THE SNOW WILL CONTINUE TO MIX WITH OR CHANGE TO RAIN ALONG THE
COASTLINE. FOR THE MOST PART...THIS WILL KEEP SNOW ACCUMULATIONS DOWN IN
THE 1 TO 3 INCH RANGE. ACROSS SOUTHERN INTERIOR SECTIONS...THE
PRECIPITATION WILL STAY MAINLY IN THE FORM OF SNOW...HOWEVER RAIN
COULD MIX IN AT TIMES. EXPECT 3 TO 6 INCHES OF SNOW ACCUMULATION
IN THIS AREA. ACROSS THE WESTERN MOUNTAINS OF MAINE AND
NORTHERNMOST NEW HAMPSHIRE...4 TO 8 INCHES OF SNOW WILL ACCUMULATE
BY THIS EVENING.


MEZ007>009-NHZ001-002-250000-
/O.CON.KGYX.WS.W.0002.000000T0000Z-051125T0200Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM
1059 AM EST THU NOV 24 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING. 

EXPECT TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES.

THIS WILL MAKE TRAVEL DIFFICULT.

$$

MEZ012>014-018>022-NHZ003>010-013-250000-
/O.CON.KGYX.WW.Y.0005.000000T0000Z-051125T0000Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS...
MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...LITTLETON...NORTH CONWAY...CONWAY...LEBANON...
HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...CONCORD...
LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...DOVER...
DURHAM...DERRY...LONDONDERRY...EXETER
1059 AM EST THU NOV 24 2005

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

EXPECT TOTAL SNOW ACCUMULATIONS ANYWHERE FROM 3 TO 6 INCHES
BEFORE ANY MIXING WITH OR CHANGE TO RAIN.

THIS WILL MAKE TRAVEL DIFFICULT.

$$
000 
WWUS41 KGYX 242013
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
313 PM EST THU NOV 24 2005

...MOUNTAINS SNOWS WILL CONTINUE WHILE SCATTERED SNOW SHOWERS AND
POSSIBLY A FEW SNOW SQUALLS WILL REDEVLOP OVER SOUTHERN SECTIONS
THIS EVENING...

.LOW PRESSURE WILL CONTINUE TO RACE NORTHWARD THROUGH MAINE THIS
EVENING. THE SYSTEM WILL EXIT INTO CANADA OVERNIGHT.

PERIODS OF SNOW WILL CONTINUE IN THE MOUNTAINS THIS EVENING.
ELSEWHERE...SCATTERED SNOW SHOWERS AND POSSIBLY A FEW SNOW SQUALLS
WILL MOVE EASTWARD AND INTO WESTERN MAINE AND NEW HAMPSHIRE THIS
EVENING. THERE WILL BE AN ADDITIONAL DUSTING TO AN INCH OF NEW
SNOW IN MANY AREAS...WITH THE MOUNTAINS PICKING UP MORE SNOW.

BY LATE THIS EVENING...STORM TOTAL ACCUMULATIONS WILL HAVE REACHED
1 TO 3 INCHES ALONG THE COASTLINE. ACROSS INTERIOR SECTIONS OF
WESTERN MAINE AND NEW HAMPSHIRE...STORM TOTALS WILL BE 3 TO 6
INCHES. ACROSS THE WESTERN MOUNTAINS OF MAINE AND NORTHERNMOST
NEW HAMPSHIRE...STORM TOTALS TOP OUT BETWEEN 4 AND 8 INCHES.

MEZ007>009-NHZ001-002-250200-
/O.CON.KGYX.WS.W.0002.000000T0000Z-051125T0200Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM
313 PM EST THU NOV 24 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING. 

EXPECT STORM TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES. THIS
WILL MAKE TRAVEL DIFFICULT.

$$

MEZ012>014-018>022-NHZ003>010-013-250000-
/O.CON.KGYX.WW.Y.0005.000000T0000Z-051125T0000Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS...
MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...LITTLETON...NORTH CONWAY...CONWAY...LEBANON...
HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...CONCORD...
LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...DOVER...
DURHAM...DERRY...LONDONDERRY...EXETER
313 PM EST THU NOV 24 2005

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

EXPECT STORM TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES. THIS WILL
MAKE TRAVEL DIFFICULT.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this winter storm warning went out at Nov 23, 3:21 PM EST, 5 hours 8 minutes earlier.

Area forecast discussion, Nov 23, 3:21 PM EST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
321 PM EST WED NOV 23 2005

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...SNOW SHOWERS AND
FLURRIES FINALLY (AND SLOWLY) ENDING LATE THIS AFTERNOON. WILL ADD
SCATTERED SNOW SHOWERS MORE CLOUDS TO THE EVENING PORTION OF THE
FORECAST HOWEVER OVER THE MOUNTAINS. UPSLOPING CONDITIONS WILL
CONTINUE IN THIS AFTER FOR SEVERAL MORE HOURS.

CLOUDS WILL INCREASE AGAIN LATER TONIGHT AS THE GREAT LAKES SYSTEM
APPROACHES. QUICK SHOT OF WARM AIR ADVECTION PRECIPITATION FOR
SOUTHERN AREAS...WITH THE PRECIPITATION LINGERING SEVERAL HOURS
LONGER IN THE MOUNTAINS. MODELS SUGGEST .4-.7 LIQUID EQUIVALENT
PRECIPITATION CAN BE EXPECTED ACROSS THE FORECAST AREA.

PTYPE IS THE ISSUE. DESPITE A VERY CHILLY NIGHT TONIGHT...WITH NEW
SNOW COVER AND RADIATIONAL COOLING FOR PART OF THE NIGHT...EXPECT
BOUNDARY LAYER TEMPERATURES TO WARM THROUGHOUT THE MORNING. STILL
EXPECT 1-3 INCHES OF SNOW ALONG THE COASTLINE...WITH MORE...2-5
INCHES ACROSS THE SOUTHERN INTERIOR. 4-8 INCHES WILL FALL IN THE
MOUNTAINS. THIS IS A TRICKY FORECAST AS AN EASTERLY COMPONENT TO
THE WIND IN NOVEMBER USUALLY CHANGES -SN TO -RA QUICKLY OVER
COASTAL SECTIONS THIS TIME OF THE YEAR

DESPITE GRADIENT...WILL NOT GO CRAZY WITH THE WIND FORECASTS FOR
THURSDAY. WARM AIR ADVECTION PATTERN WILL ALLOW MUCH OF THE WIND
TO REMAIN ABOVE THE SURFACE.
&&

LONG TERM (FRIDAY THROUGH WEDNESDAY)...
ARCTIC AIR MASS WILL BE IN PLACE FRIDAY AND SATURDAY WITH MAYBE
SOME SNOW SHOWERS IN THE MOUNTAINS AS COLD UPPER LOW GRADUALLY
LIFTS OUT TO THE N. SURFACE HIGH PRESSURE CRESTS OVER THE AREA
SATURDAY MORNING BEFORE MOVING OFF THE COAST SATURDAY NIGHT WITH A
DEVELOPING RETURN SOUTH TO SOUTHWEST FLOW. SOME WARM AIR ADVECTION
PRECIPITATION MAY OCCUR SATURDAY NIGHT AND POSSIBLY INTO SUNDAY.
PTYPE WILL BE RAIN BY SUNDAY AS WARM AIR TAKES HOLD AT THE SURFACE
AND ALOFT. EARLY NEXT WEEK WARM AIR IN PLACE WITH ABOVE NORMAL
TEMPERATURES...NEXT COLD FRONT APPROACHES FROM THE WEST TUESDAY
RETURNING TEMPERATURES BACK TO NORMAL LEVELS BY WEDNESDAY.

&&

.AVIATION...MVFR...TRENDING TOWARDS VFR...THEN BACK TO MVFR BY
LATE TONIGHT. CONDITIONS WILL DETEORATE FURTHER THANKSGIVING MORNING.
&&

.MARINE...GALE WARNINGS HAVE BEEN ISSUED. THERE MAY BE A FEW GUSTS
NEAR 50 KT.
&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FOR MEZ007>009-012>014 FROM 10 AM THURSDAY
     TO 10 PM THURSDAY.
NH...WINTER STORM WATCH FOR NHZ001>004 FROM 10 AM THURSDAY TO 10 PM
     THURSDAY.
MARINE...GALE WARNING FOR ANZ150 FROM 7 AM THURSDAY TO 11 AM FRIDAY.
&&
Hazardous weather outlook, Nov 23, 2:00 PM EST, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
200 PM EST WED NOV 23 2005

ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-241900-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
200 PM EST WED NOV 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE...
CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW
HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE
MERRIMACK RIVER MA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW SHOWERS AND FLURRIES WILL CONTINUE TO SLOWLY END OVER THE
NEXT FEW HOURS. WILL BE ADDING SCATTERED SNOW SHOWERS TO THE
EVENING PORTION OF THE FORECAST HOWEVER FOR THE MOUNTAINS. WILL BE
RAISING GALE WARNINGS FOR THURSDAY THROUGH THURSDAY NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTER STORM WATCHES REMAIN IN EFFECT FOR THURSDAY AND THURSDAY
EVENING FOR THE MOUNTAINS AND FOOTHILLS OF MAINE AS WELL AS
NORTHERN NEW HAMPSHIRE. FURTHER SOUTH...THE SNOW WILL MIX WITH OR
CHANGE TO RAIN. 1 TO 3 INCHES OF SNOW WILL ACCUMULATE ALONG THE
COAST...WITH 2 TO 5 INCHES EXPECTED OVER SOUTHERN INTERIOR
LOCATIONS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 8:29 PM ESTWinter Weather AdvisoryGYXBelknap, Carroll, Grafton, Merrimack, Rockingham, Strafford and 1 more23 hr

Nearby

Winter Storm Warnings in Maine, 2005Winter Storm Warnings in New Hampshire, 2005Every winter storm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.